DICP · 1989 · 14 citations · 5 references
MedicinePharmacologyPharmacotherapyClinical PharmacologyDrug InteractionsPsychopharmacologyHypersensitivity PharmacologyAnticonvulsant ActionAnticonvulsant DrugsAnticonvulsant PharmacologyAnticonvulsant TreatmentDrug Hypersensitivity ReactionsPhenytoin TherapyValproic Acid
A case of phenytoin-carbamazepine cross-sensitivity is presented. Similar signs and symptoms occurred during administration of both drugs. A common metabolic intermediate is offered as a possible explanation of the mechanism. Clinicians should be careful when choosing alternatives in patients with hypersensitivity reactions to anticonvulsants. Valproic acid may be the safest choice in this setting.
5
Predisposition to Phenytoin Hepatotoxicity Assessed in Vitro
Stephen P. Spielberg, Gary Gordon, David A. Blake et al. · New England Journal of Medicine · 1981 · 236 citations
Pharmacy, Pharmacology, Toxicology +15
Fred Haruda · Neurology · 1979 · 121 citations
Anticonvulsant-induced aplastic anemia: increased susceptibility to toxic drug metabolites in vitro
WT Gerson, DG Fine, SP Spielberg et al. · Blood · 1983 · 102 citations · Full text
Medicine, Pharmacology, Toxicology +11
Shelby Josephs, Rebecca H. Buckley · Journal of Allergy and Clinical Immunology · 1980 · 43 citations
Phenytoin-Induced Lymphadenopathy
Terry L. Schwinghammer, Denise L. Howrie · Drug Intelligence & Clinical Pharmacy · 1983 · 24 citations
Medicine, Oncology, Pharmacotherapy +11